Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567332
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: G. L. Lamb Jr.
Title: Elements of soliton theory
Additional book information: Wiley, New York, 1980, xii + 289 pp., $29.95.

References [Enhancements On Off] (What's this?)

  • 1. E. Fermi, J. Pasta and S. M. Ulam, Introduction to studies of nonlinear problems, 'Collected Papers of Enrico Fermi', Vol. II, Univ. of Chicago Press, Chicago, Ill., 1965.
  • 2. Alwyn C. Scott, F. Y. F. Chu, and David W. McLaughlin, The soliton: a new concept in applied science, Proc. IEEE 61 (1973), 1443–1483. MR 0358045
  • 3. N. J. Zabusky and M. D. Kruskal, Interaction of 'Solitons' in a collision-less plasma and the recurrence of initial states, Phys. Rev. Lett. 15 (1965), 240-242.
  • 4. C. S. Gardner, J. M. Greene, M. D. Kruskal and R. M. Miura, Method for solving the Korteweg-de Vries equation, Phys. Rev. Lett. 19 (1967), 1095-1097.
  • 5. I. M. Gel′fand and L. A. Dikiĭ, Asymptotic properties of the resolvent of Sturm-Liouville equations, and the algebra of Korteweg-de Vries equations, Uspehi Mat. Nauk 30 (1975), no. 5(185), 67–100 (Russian). MR 0508337
  • 6. Victor Guillemin and Shlomo Sternberg, Geometric asymptotics, American Mathematical Society, Providence, R.I., 1977. Mathematical Surveys, No. 14. MR 0516965
  • 7. H. D. Wahlquist and F. B. Estabrook, Prolongation structures of nonlinear evolution equations, J. Mathematical Phys. 16 (1975), 1–7. MR 358111,

Review Information:

Reviewer: Robert Hermann
Journal: Bull. Amer. Math. Soc. 5 (1981), 203-209